My 23 year old son has been diagnosed Bipolar II and has been on 1500mg of Depakote for about a month. He is very sleepy and has a hard time getting up in the morning. He is also on 50 mg of Seroquel and went on this med about the same time so maybe the combination is causing sleepiness? How long might this lethargy last? It seems like he is a little mentally fuzzy too. It seems like his personality is a little dulled by this med. I am wondering if over time, the side effects subside.
Hi, support! When I took Depakote I didn't really have any side effects. Seroquel, on the other hand, especially at lower doses (25-100mgs) almost always causes the drowsiness you mention.
Your son will need to make sure to have the time to sleep 8-9hrs at least. Any less and you just can't get going in the a.m. It will diminish somewhat after 6-8wks; if his dosage is raised it will be much easier. I take 400mg at night and wake up clear as a bell.
Best wishes, WCV
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Aug 2011 • 8 answers
Updated 26 Nov 2011 • 1 answer
Updated 17 Nov 2012 • 1 answer
Updated 10 Dec 2012 • 3 answers
Updated 27 Jun 2015 • 3 answers